Open J Psychiatry Allied Sci. 2017 Oct 26. [Epub ahead of print]

Isoniazid associated psychosis: case series from a tertiary care centre.

Singh H, Devi HJ G, Chabaria M, Shekar K.

Abstract                                                                                                       

Isoniazid (INH) is a commonly used first line antitubercular drug. INH associated psychosis is a rare psychiatric manifestation. We report two cases of pulmonary tuberculosis, where the patients developed psychosis after being given a therapeutic dose of INH. In vulnerable patients, INH may cause change in concentration of neurotransmitters by inhibition of monoamine oxidase (MAO) and deficiency of pyridoxine. This might precipitate psychosis. Our observation also supports the hypothesis that INH associated psychotic disorders might have a pathophysiological substrate in common with some schizophrenia patients, who show remarkable response to low doses of atypical antipsychotic agents and pyridoxine supplementation.

FULL TEXT | PDF

Creative Commons License
This work is licensed under a Creative Commons Attribution-ShareAlike 4.0 International License.

To the top